Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 18, 2008, 7:51 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Suffolk County, New York. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2008, 7:51 PM EDT (23:51 UTC)
- Expired
- Jun 18, 2008, 7:58 PM EDT
- In force
- 7 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Suffolk County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 182352
SVROKX
CTC001-009-NYC103-190030-
/O.NEW.KOKX.SV.W.0041.080618T2351Z-080619T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
751 PM EDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 830 PM EDT...
* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENPORT...OR 6 MILES NORTHEAST OF SOUTHOLD...AND MOVING EAST AT
17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLUM ISLAND BY 820 PM...
8 MILES NORTH OF GARDNERS ISLAND AND 9 MILES SOUTHWEST OF FISHERS
ISLAND BY 830 PM...
LAT...LON 4061 7342 4065 7330 4095 7349 4088 7319
4112 7313 4103 7350 4113 7354 4135 7275
4125 7271 4114 7313 4113 7313 4095 7310
4096 7277 4119 7216 4118 7216 4091 7262
4091 7261 4112 7213 4100 7210 4107 7185
TIME...MOT...LOC 2351Z 248DEG 15KT 4114 7233
$$
DSW1 follow-up statement
000
WWUS51 KOKX 182358
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
758 PM EDT WED JUN 18 2008
CTC001-009-NYC103-190008-
/O.CAN.KOKX.SV.W.0041.000000T0000Z-080619T0030Z/
FAIRFIELD CT-NEW HAVEN CT-SUFFOLK NY-
758 PM EDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK...SOUTH CENTRAL NEW
HAVEN AND FAIRFIELD COUNTIES IS CANCELLED...
LAT...LON 4061 7342 4065 7330 4095 7349 4088 7319
4112 7313 4103 7350 4113 7354 4135 7275
4125 7271 4114 7313 4113 7313 4095 7310
4096 7277 4119 7216 4118 7216 4091 7262
4091 7261 4112 7213 4100 7210 4107 7185
TIME...MOT...LOC 2358Z 248DEG 15KT 4115 7229
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:48 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 18, 7:48 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 748 PM EDT WED JUN 18 2008 .SYNOPSIS... AN UPPER LEVEL LOW WILL REMAIN OVER THE NORTHEAST THROUGH THE END OF THE WEEK...KEEPING UNSETTLED WEATHER IN THE FORECAST. MORE SEASONAL TEMPERATURES RETURN FOR THE WEEKEND AFTER A FEW DAYS OF BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED FOR SHOWERS AND THUNDERSTORMS MOVING THROUGH THIS EVENING. SHORT WAVE APPROACHES...WITH ITS CENTER PASSING TO THE NW OF THE CWA. AN ASSOCIATED SURFACE TROF APPROACHES FROM THE WEST AT THE SAME TIME. SURFACE TROF FORECAST TO WEAKEN LATE TONIGHT...SO HAVE GONE WITH A DRY FORECAST FOR THE OVERNIGHT HOURS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THE GENERAL PATTERN CONTINUES ON THURSDAY. AN UPPER LEVEL LOW WILL LINGER ACROSS THE NORTHEAST...WITH SHORTWAVES ROTATING AROUND THE BASE OF THE TROUGH. LATEST RUNS OF NAM/GFS/ECMWF INDICATE THAT WELL BE IN BETWEEN SHORTWAVES WITH GENERALLY MID-LEVEL NVA THROUGHOUT THE DAY AS WELL AS THURSDAY EVENING...BEFORE THE NEXT ONE ENTERS THE REGION LATE THURSDAY NIGHT. A SURFACE TROF MAY BE NEARBY DURING THE DAY...BUT LIKELY WOULDNT BE STRONG...SO THERE SEEMS TO BE A LACK OF A TRIGGER. ADDITIONALLY SEA BREEZES LIKELY WOULD DO NOTHING MORE THAN PRODUCE SOME CLOUDS. HOWEVER...K INDICES HIGH ENOUGH TO CONSIDER AN ISOLATED SHOWER. WILL THEREFORE LEAVE IN SLIGHT CHC POPS FOR THE AFTERNOON INTO EARLY EVENING HOURS. BLEND OF MAV/FWC MOS WAS USED FOR HIGHS. FOR FRIDAY...PRESENCE OF SHORTWAVE/UPPER LEVEL TROF AXIS AND A MORE DEFINED SURFACE TROF WILL WARRANT CHC POPS...BUT MAINLY FOR THE AFTERNOON HOURS. MAV MOS LOOKS A LITTLE HIGH...BUT WHEN BLENDED WITH FWC...IS ALONG THE LINES OF THINKING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A HIGHLY AMPLIFIED PATTERN WILL EVOLVE DURING THIS PERIOD WITH STRONG RIDGES OVER THE WEST COAST AND WESTERN ATLANTIC...WHILE THE MEAN TROF OVER THE EASTERN U.S. UNDERGOES AMPLIFICATION. LIKE EARLIER THIS WEEK...AN ANOMALOUS LOW WILL FORM OVER THE NORTHEAST ON MON. SHORT WAVE ENERGY DIVING SEWD FROM THE CANADIAN PRAIRIE PROVINCES OF WESTERN CANADA WILL EMERGE INTO THE UPPER MIDWEST AND GREAT LAKES SAT AND SUN...DEEPENING THE UPPER TROUGH AND EVENTUALLY CLOSING OFF THE SYSTEM. AT THE SAME TIME...THE BERMUDA HIGH WILL BE PRESENT OVER THE WESTERN ATLANTIC. THE COMBINATION OF A DEEPENING MOISTURE PROFILE AND THE INTERACTION WITH AN APPROACHING COLD FRONT SUN INTO MON WILL RESULT IN A GOOD CHANCE OF CONVECTION WITH THE POTENTIAL FOR HEAVY RAINFALL. BEHIND THE FRONT...WDLY SCT CONVECTION LINGERS ON TUE WITH THE PASSAGE OF THE UPPER TROF. CONDITIONS DRY OUT ON WED WITH HIGH PRES BUILDING IN BOTH ALOFT AND AT THE SFC. TEMPERATURES SAT INTO MON ARE EXPECTED BE AT TO SLIGHTLY ABOVE NORMAL...BUT DEW POINTS PUSHING INTO THE 60S WILL YIELD LOWS A FEW DEGREES ABOVE NORMAL. COLD FRONT IS NOT TOO STRONG...ESPECIALLY ALOFT...SO HIGHS WILL STILL RECOVER TO NEAR NORMAL LEVELS TUE AND WED. GLOBAL MODELS IN OVERALL GOOD AGREEMENT. THIS SOLUTION IS REPRESENTED WELL BY THE HPC DAYS 3-7 PROGS. THEREFORE...THE HPC GRIDDED DATA WAS USED AS THE BASIS FOR THE FORECAST. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... BRIEF PERIODS OF MVFR TO HIGH IFR WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH THE TERMINALS THROUGH 04Z. BACK END OF LINE MOVING THROUGH THE NYC TERMINALS AT 2330Z AND SHOULD BE CLEARING AREA SOON AFTER 00Z THURSDAY. OTHERWISE VFR CEILINGS AND VISIBILITIES THROUGH THE TAF PERIOD. WITH ANOTHER WEAK SHORTWAVE THURSDAY THERE IS A SLIGHT CHANCE OF SHOWERS LATE IN THE DAY WITH LITTLE IMPACT TO CEILINGS OR VISIBILITIES EXPECTED. OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...UPPER LOW PREDOMINATES THROUGH FRIDAY WITH SHORT WAVES ROTATING THROUGH THE AREA. CEILINGS AND VISIBILITIES GENERALLY VFR WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH LOCAL MVFR CONDITIONS POSSIBLE...BUT NOT LIKELY. LOW PRESSURE DEPARTS BY SATURDAY WITH WEAK HIGH PRESSURE BUILDING OVER THE AREA. ANOTHER LOW IS EXPECTED TO MOVE ALONG THE ATLANTIC COAST SUNDAY INTO MONDAY WITH LOCAL MVFR CONDITIONS. && .MARINE... UPDATED FOR SHOWERS AND THUNDERSTORMS MOVING THROUGH THE AREA THIS EVENING. OTHERWISE...TRANQUIL CONDITIONS IN TERMS OF WINDS AND SEAS DUE TO A LACK OF SIGNIFICANT SURFACE FEATURES THROUGH AT LEAST FRIDAY NIGHT. LOCALLY GUSTY WINDS WILL HOWEVER BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS OF EACH DAY IN OR NEAR THUNDERSTORMS. A PERSISTENT SOUTHERLY FLOW IS FORECAST FROM SAT INTO MON WITH A BERMUDA HIGH IN PLACE OVER THE WESTERN ATLANTIC AND A COLD FRONT APPROACHING FROM THE MIDWEST. WINDS LOOK TO STAY BELOW SCA CRITERIA THROUGH THE MON...BUT SEAS WILL APPROACH CRITERIA SUN INTO MON ON THE OCEAN WATERS. UNDERCUT WAVE WATCH III BY 2 FT SUNDAY BASED ON THE FORECAST STRENGTH OF THE SOUTHERLY FLOW. THERE IS ALSO NO CONTRIBUTION IN THE GUIDANCE FROM LONG PERIOD SWELLS TO IMPACT THE WATERS. && .HYDROLOGY... DIURNAL SHOWER/TSRA ACTIVITY EXPECTED THROUGH THE REMAINDER OF THE WEEK...BUT NO SIGNIFICANT RAINFALL IS EXPECTED. && .EQUIPMENT... UPPER AIR OTS THROUGH AT LEAST THURSDAY MORNING DUE TO EQUIPMENT FAILURE. A TEST UA RUN POSSIBLE FOR THURSDAY AFTERNOON. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 18, 4:14 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 414 PM EDT WED JUN 18 2008 CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 414 PM EDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THROUGH THIS EVENING. SHOWERS ALONG WITH A FEW HEAVY THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION. A FEW STORMS WILL BRIEFLY PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 PM EDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ340-CTZ007-008-011-012-NYZ078>081-191000- PECONIC AND GARDINERS BAYS-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 414 PM EDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SHOWERS ALONG WITH A FEW HEAVY THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION. A FEW STORMS WILL BRIEFLY PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 18, 6:16 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 616 PM EDT WED JUN 18 2008 NJZ002>005-182245- BERGEN-EASTERN PASSAIC-ESSEX-WESTERN PASSAIC- 616 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORM WILL IMPACT BERGEN...NORTHERN ESSEX AND PASSAIC COUNTIES... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINCOLN PARK...AND MOVING EAST AT 19 MPH. THIS STORM WILL BE... NEAR WAYNE BY 625 PM. NEAR PATERSON BY 640 PM. NEAR PARAMUS BY 645 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 18, 6:47 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 647 PM EDT WED JUN 18 2008 NJZ003-004-NYZ069>071-182315- BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER- 647 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...NORTHERN BERGEN...ROCKLAND AND WESTCHESTER COUNTIES... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGEWOOD...AND MOVING EAST AT 21 MPH. THIS STORM WILL BE... NEAR ORADELL BY 655 PM. NEAR PEARL RIVER BY 705 PM. NEAR TAPPAN BY 710 PM. NEAR DOBBS FERRY BY 715 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 18, 7:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 702 PM EDT WED JUN 18 2008 CTZ009-NYZ070-071-073-077-182330- BRONX-NASSAU-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 702 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORMS WILL IMPACT BRONX...FAIRFIELD...NORTHWESTERN NASSAU AND WESTCHESTER COUNTIES... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWTHORNE TO BRONXVILLE...OR ALONG A LINE EXTENDING FROM NORTH TARRYTOWN TO NEW ROCHELLE...AND MOVING EAST AT 22 MPH. THESE STORMS WILL BE... NEAR WHITE PLAINS BY 710 PM. NEAR SANDS POINT BY 715 PM. NEAR RYE BY 720 PM. NEAR GLEN COVE BY 725 PM. NEAR STAMFORD BY 730 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 18, 7:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 730 PM EDT WED JUN 18 2008 CTZ009-NYZ070-077-078-190000- NASSAU-NORTHERN WESTCHESTER-NORTHWEST SUFFOLK-SOUTHERN FAIRFIELD- 730 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN NASSAU... WESTCHESTER AND WESTERN SUFFOLK COUNTIES... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CANAAN TO GLEN COVE...AND MOVING EAST AT 26 MPH. THESE STORMS WILL BE... NEAR NEW CANAAN BY 735 PM. NEAR DARIEN BY 740 PM. NEAR NORWALK BY 745 PM. NEAR WESTPORT BY 750 PM. NEAR HUNTINGTON STATION BY 755 PM. NEAR FAIRFIELD BY 800 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 18, 7:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 735 PM EDT WED JUN 18 2008 CTZ011-012-190000- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 735 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND SOUTHWESTERN NEW LONDON COUNTIES... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLINTON...AND MOVING NORTHEAST AT 16 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jun 18, 7:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 736 PM EDT WED JUN 18 2008 NYZ079-190000- NORTHEAST SUFFOLK- 736 PM EDT WED JUN 18 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING EAST AT 28 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:07 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jun 18, 7:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jun 18, 7:57 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 18 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.